MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100857
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka a trial femoral head 36 m/+4 was broken.Surgery was finished with a smith and nephew back up device, without any surgical delay.Patient was not injures as consequence of this problem.
 
Additional Manufacturer Narrative
It was reported that, during a tka a trial femoral head 36 m/+4 was broken.Surgery was finished with a smith and nephew back up device, without any surgical delay.Patient was not injures as consequence of this problem.The device, intended for use in treatment, was not returned for investigation.The batch number was not communicated and is unknown.A product evaluation could therefore not be performed.A batch related complaint history review could not be performed.A complaint history review using post market data was performed.This complaint is in line with the result of this data.A relationship between the reported event and the device cannot be confirmed.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Based on the available information, a thorough investigation cannot be conducted and the root cause of the reported issue remains undetermined.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.No further actions have been initiated.If the reported device or additional information become available, this investigation will be reopened.

Brand Name
TRIAL FEMORAL HEAD 36 M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12267515
Report Number9613369-2021-00338
Device Sequence Number5062248
Product Code LZO
UDI-Device Identifier07611996121902
UDI-Public07611996121902
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100857
Device Catalogue Number75100857
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1